MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 4 MM, 30 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Model Number 27005FA
Medical Device Problem Codes Poor Quality Image (1408); Chemical Problem (2893)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
According to the information received, the scope is "foggy".No patient involvement reported.No death or (unanticipated) serious deterioration in state of health reported.
 
Additional Manufacturer Narrative
The device in question was returned to the manufacturer.The evaluation is anticipated, but not yet begun.The investigation will be performed by a designated karl storz employee.The event is filed under internal karl storz complaint id: (b)(4).
 
Additional Manufacturer Narrative
Accordingly, we would like to give a summary of our results regarding the reported issue.The error description provided by the customer, "foggy", could be confirmed.During the examination of the optics, an unknown coating was found on the distal cover glass, which can be removed mechanically.The adhering residue has a negative effect on the image quality.Furthermore, minimal residues are visible in the negative area of the rod lens system, but these do not have a negative impact on the image quality.The distal solder seam is corroded.The residue on the distal cover glass can be removed mechanically.The damage/defects found are due to normal use/wear and tear or inadequate clinical reprocessing.The event is filed under internal karl storz complaint id: (b)(4).

Brand Name
HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 12°, 4 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM   78532
Manufacturer Contact
anja fair
2151 e grand ave
el segundo, CA 90245
MDR Report Key24072794
Report Number9610617-2026-00066
Device Sequence Number21388955
Product Code FAJ
UDI-Device Identifier04048551073179
UDI-Public04048551073179
Combination Product (Y/N)N
Initial Reporter CountryLG
PMA/510(K) Number
K243653
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number27005FA
Device Catalogue Number27005FA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2025
Supplement Date Received by Manufacturer03/16/2026
Initial Report FDA Received Date01/14/2026
Supplement Report FDA Received Date03/17/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown